CSN Login
Members Online: 12

Tamoxifen?

Leenie
Posts: 33
Joined: Mar 2003

I have just started taking Tamoxifen into my 3rd week, Can anyone tell me when the side effects start, I keep waiting for the hot flashes ect. Also has everyone that has been on this gained weight? Before all this happen I lost 30 pounds and I am not looking forward to putting it back on..
Thanks Leenie

DeeNY711
Posts: 482
Joined: Apr 2003

After my first dose of Adriamycin/Cytoxan, I sat around waiting for the side effects to start, too. What a happy surprise to find that the anticipation was the worst part!

reece
Posts: 20
Joined: Apr 2003

Hello Leenie
I've been on tamoxifen for about 6 weeks now and still have not had one side effect!! I'm thrilled about that. I did have a realllllly heavy menstrual cycle about 1 week ago. My first since October, when chemo put me into temporary menopause. I was hoping not to have any cycles on the tamoxifen, but I'm stil thankful that I'm not having the other side effects. How old are you? Are you pre-menopausal? I am, I'm 38. About the weight, I have not put on any weight either - I don't have a weight issue, I"m petite anyway, so I"m not sure if that matters or not.

Take care
Reece

Leenie
Posts: 33
Joined: Mar 2003

Thanks so much for the response Reece. I am 39yrs and still can't believe this is happing. I had a hystorectomy a few years back so I don't have to worry about my periods anymore thank goodness. Take care if you ever want to talk I will be here.

thanks Leenie

monkeyboymommy
Posts: 14
Joined: Mar 2003

Hi Leenie:

I've been on Tamoxifen for 8 months. I don't think that it makes you gain weight, but you may not be able to lose it. As far as the side effects go, I've heard that 50% of women don't get them, but if you do, they will start soon enough. I've been getting flashes and night sweats for most of the winter. Hopefully you will be in the 50% that won't have any adverse side effects.
Good luck and I hope this helps

Lori

Leenie
Posts: 33
Joined: Mar 2003

I hope I will be that 50%.

Thanks Lori

cruf
Posts: 931
Joined: Oct 2000

Hi Leenie! I've been on Tamoxifen since Oct. 2000. I started hot flashes and night sweats almost immed. but I' was 49 at the time and already seeing signs of menipause. Not everyone has problems and not everyone has them as severe as others. Our bodies are all different. Move on and don't think about it. As far as other problems, it's rare and with close medical monitoring, most of the problems can be fixed before they get bad. I'm now 51 and still have hot flashes but would rather them then cancer! As far as weight gain, I have gained a few pounds but I had lost 20 before surgery from anxiety . The Tamoxifen doesn't cause the weight gain. It's the fact that it blocks the estrogen production which puts you in a menipause,which slows down metabolism which causes weight gain. Try to exercise regularly and this should help you maintain. Take care. HUGS!! Cathy

Leenie
Posts: 33
Joined: Mar 2003

Thank you so much, I do run everyday and go to the gym. The people I have talked to have all gained 30lbs or more but don't work out so you are probably right.... Thanks Leenie

sandytrif525's picture
sandytrif525
Posts: 107
Joined: Jan 2003

Hi, I have been on Tamoxifen for a little over a year. I am almost 43. I have night sweats and hot flashes only certain times ( like stressful times). I lost about 15 pounds during my chemo year, and put back 6 pounds in 3 months. I have heard of weigh gain, I just started back up an exercise routine, so hopefully I can lose some or maintain my weight. Hope you won't have the side effects. God Bless. Sandy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network